Alert archive / Alabama / Marine Weather Statements in 2008

Marine Weather Statement 4, NWS Mobile, AL

February 17, 2008

NWS Mobile, AL issued this marine weather statement at Feb 17, 2008, 3:24 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 3:24 PM CST (21:24 UTC)
Expired
Feb 17, 2008, 8:00 PM CST
In force
5 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Feb 17, 9:57 AM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Feb 17, 9:57 AM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
957 AM CST SUN FEB 17 2008

.UPDATE...CURRENTLY WATCHING THUNDERSTORMS TO THE WEST OF THE AREA
THIS MORNING. THEY ARE INTENSIFYING AS THEY MOVE EASTWARD INTO AN
INCREASINGLY UNSTABLE ENVIRONMENT. PLENTY OF LOW LVL SHEAR EXISTS AND
AS TEMPS RISE INTO THE LOW 70S AND DEWPTS CONTINUE TO RISE ON STRONG
SOUTHERLY WINDS...INSTABILITY VALUES WILL INCREASE AS WELL. THE
COMBINATION OF INCREASING INSTABILITY AND STRONG SHEAR WILL CONTINUE
TO CREATE A RISK OF TORNADOES IN ADDITION TO LARGE HAIL AND DAMAGING
WINDS. THE TORNADO THREAT WILL BE MAXIMIZED IN THUNDERSTORMS THAT
DEVELOP AHEAD OF THE LINE AND THESE STORMS WILL ALSO HAVE THE
GREATEST RISK OF PRODUCING LARGE HAIL. TORNADO WATCH 62 WILL CONTINUE
FOR THE ENTIRE AREA THROUGH 1 PM AND AN EXTENSION/NEW WATCH WILL
LIKELY BE REQUIRED FOR THE AFTERNOON HOURS (PLEASE SEE MCD 256 FOR
MORE INFORMATION FROM SPC). /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

13/JC
Hazardous weather outlook, Feb 17, 4:30 AM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST SUN FEB 17 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-181200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
430 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL APPROACH THE AREA TODAY. AHEAD OF THE FRONT...A LINE OF
THUNDERSTORMS WILL CROSS THE AREA THIS MORNING INTO THIS AFTERNOON.
THIS LINE WILL SLOW DOWN DURING THE DAY AS ITS SUPPORTING UPPER
DYNAMICS PULL AWAY TO THE NORTHEAST. SHEAR PROFILES INDICATE MOSTLY
WIND DAMAGE FROM THE SQUALL LINE AS IT PASSES...THOUGH THERE IS THE
POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY WITH
SCATTERED...NORTHWARD MOVING THUNDERSTORMS DEVELOPING AHEAD OF THE
SQUALL LINE.

STRONG OFFSHORE WINDS WILL SHIFT TO OFFSHORE TONIGHT. THESE WINDS
AND DEVELOPED SEAS WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE TO STRONG OFFSHORE FLOW WILL LAST THROUGH MONDAY
NIGHT...WITH CONDITIONS HAZARDOUS FOR SMALL CRAFT CONTINUING. WINDS
AND SEAS WILL SETTLE LATE MONDAY NIGHT THROUGH TUESDAY.

A SYSTEM MOVING OVER THE PLAINS WILL PUSH A FRONT TOWARDS THE
AREA...STRENGTHENING WINDS AND CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
AT TIMES TODAY.

In the hours before

Special weather statement, Feb 17, 1:39 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
139 PM CST SUN FEB 17 2008

ALZ055-056-059-062>064-FLZ001-003-172045-
UPPER BALDWIN-LOWER BALDWIN-LOWER
MOBILE-ESCAMBIA-CONECUH-MONROE-INLAND ESCAMBIA-INLAND SANTA ROSA-
INCLUDING THE CITIES OF...BAY MINETTE...DAUPHIN ISLAND AND
EVERGREEN...
139 PM CST SUN FEB 17 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...CONECUH...
MONROE...BALDWIN...MOBILE AND SANTA ROSA COUNTIES...

AT 133 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR EXCEL TO THE WEST END OF DAUPHIN
ISLAND...AND MOVING EAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MOBILE METRO AREA...DAUPHIN ISLAND...POINT CLEAR...NICHBURG...
SARDINE...ROBINSONVILLE...LOXLEY AND LENOX THROUGH 245 PM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

PURDY
Special weather statement, Feb 17, 1:54 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
154 PM CST SUN FEB 17 2008

ALZ056-059-062-064-FLZ001>003-172100-
UPPER BALDWIN-LOWER BALDWIN-ESCAMBIA-CONECUH-COASTAL ESCAMBIA-INLAND
ESCAMBIA-INLAND SANTA ROSA-
INCLUDING THE CITIES OF...BREWTON AND EVERGREEN...
154 PM CST SUN FEB 17 2008

...A LINE OF STRONG THUNDERSTORMS MOVING OVER ESCAMBIA...CONECUH...
BALDWIN AND SANTA ROSA COUNTIES...

AT 154 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM FAIRNELSON TO 5 MILES WEST OF FORT MORGAN...
AND MOVING EAST AT 40 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WAWBEEK...WALLACE...DEANS...MIXONVILLE...EVERGREEN...WILCOX...WAHL
AND POLLARD THROUGH 300 PM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

PURDY
Local storm report, Feb 17, 2:21 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
221 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             DOZIER                  31.49N 86.37W
02/17/2008  E1.00 INCH       CRENSHAW           AL   EMERGENCY MNGR

0141 PM     TSTM WND DMG     GANTT                   31.41N 86.48W
02/17/2008                   COVINGTON          AL   LAW ENFORCEMENT

            TREES DOWN ON US 29. POSSIBLE TORNADO

0119 PM     TORNADO          2 NE DIXIE              31.16N 86.70W
02/17/2008                   COVINGTON          AL   TRAINED SPOTTER

            EXTENSIVE TREE DAMAGE...ALSO POWERLINES DOWN AND SHINGLES
            OFF A ROOF

0115 PM     TORNADO          1 W DIXIE               31.14N 86.74W
02/17/2008                   ESCAMBIA           AL   TRAINED SPOTTER

            1 HOUSE DESTROYED...1 HOUSE DAMAGED...TREES SNAPPED IN
            HALF...BETWEEN MILE MARKER 23 AND 24 ON HWY 29

0110 PM     TORNADO          DIXIE                   31.14N 86.72W
02/17/2008                   ESCAMBIA           AL   EMERGENCY MNGR

            2 HOUSES COMPLETELY DESTROYED...SEVERAL TRAVEL TRAILERS
            FLIPPED OVER

0210 PM     HAIL             1 N DOZIER              31.51N 86.37W
02/17/2008  E1.00 INCH       CRENSHAW           AL   EMERGENCY MNGR

&&

CULLEN
Local storm report, Feb 17, 2:28 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          DOZIER                  31.49N 86.37W
02/17/2008                   CRENSHAW           AL   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

&&

CULLEN
Local storm report, Feb 17, 2:55 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     BREWTON                 31.10N 87.07W
02/17/2008                   ESCAMBIA           AL   BROADCAST MEDIA

            POWER OUTAGES IN BREWTON

&&

CULLEN
Local storm report, Feb 17, 3:22 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     LENOX                   31.34N 87.19W
02/17/2008                   CONECUH            AL   EMERGENCY MNGR

            TREES DOWN ON POWER LINES.

&&

GENEJ

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 7:00 AM CSTSevere Thunderstorm WarningMOBWashington45 min
Feb 17, 9:48 AM CSTMarine Weather StatementMOB2 hr
Feb 17, 10:37 AM CSTTornado WarningMOBBaldwin38 min
Feb 17, 11:03 AM CSTTornado WarningMOBChoctaw, Washington27 min
Feb 17, 11:11 AM CSTTornado WarningMOBBaldwin49 min
Feb 17, 11:25 AM CSTTornado WarningMOBClarke35 min
Feb 17, 11:30 AM CSTSevere Thunderstorm WarningMOBMobile60 min
Feb 17, 11:46 AM CSTSpecial Marine WarningMOB59 min
Feb 17, 11:46 AM CSTTornado WarningMOBBaldwin59 min
Feb 17, 11:58 AM CSTTornado WarningMOBClarke, Wilcox47 min
Feb 17, 12:29 PM CSTTornado WarningMOBEscambia61 min
Feb 17, 12:30 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile45 min
Feb 17, 12:44 PM CSTSpecial Marine WarningMOB61 min
Feb 17, 12:54 PM CSTSevere Thunderstorm WarningMOBMobile36 min
Feb 17, 12:55 PM CSTSpecial Marine WarningMOB65 min
Feb 17, 1:12 PM CSTTornado WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia63 min
Feb 17, 1:21 PM CSTTornado WarningMOBButler, Monroe, Wilcox39 min
Feb 17, 1:55 PM CSTSpecial Marine WarningMOB65 min
Feb 17, 2:11 PM CSTTornado WarningMOBCrenshaw19 min
Feb 17, 2:14 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington31 min
Feb 17, 2:31 PM CSTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Covington, Escambia59 min
Feb 17, 2:52 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw23 min
Feb 17, 2:54 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw36 min
Feb 17, 3:01 PM CSTTornado WarningMOBButler, Crenshaw44 min
Feb 17, 3:13 PM CSTTornado WarningMOBConecuh, Covington, Escambia47 min
Feb 17, 3:28 PM CSTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw, Escambia50 min
Feb 17, 3:51 PM CSTTornado WarningMOBCovington24 min
Feb 17, 3:59 PM CSTSpecial Marine WarningMOB31 min
Feb 17, 4:30 PM CSTSpecial Marine WarningMOB90 min
Feb 17, 5:09 PM CSTSevere Thunderstorm WarningMOBCovington36 min
Feb 17, 5:53 PM CSTSevere Thunderstorm WarningMOBCovington52 min
Feb 17, 5:19 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa41 min
Feb 17, 6:11 AM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne49 min
Feb 17, 6:31 AM CSTSevere Thunderstorm WarningMOBWayne29 min

Nearby

Marine Weather Statements in Alabama, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.